Desferal

Desferal Overdosage

deferoxamine

Manufacturer:

Novartis

Distributor:

Zuellig
Full Prescribing Info
Overdosage
Signs and symptoms: Inadvertent administration of an overdose or inadvertent intravenous bolus administration/rapid intravenous infusion may be associated with hypotension, tachycardia and gastrointestinal disturbances; acute but transient loss of vision, aphasia, agitation, headache, nausea, bradycardia, as well as acute renal failure (see Adverse Reactions) have been reported.
Acute respiratory distress syndrome has been described following treatment with excessively high i.v. doses of Desferal in patients with acute iron intoxication, and also thalassemic patients (see Precautions).
Treatment: There is no specific antidote. Desferal should be discontinued and appropriate symptomatic measures undertaken.
Desferal is dialyzable.
Exclusive offer for doctors
Register for a MIMS account and receive free medical publications worth $768 a year.
Sign up for free
Already a member? Sign in